MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Date of event: unknown.(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a za9003 15.5 diopter lens was implanted in the patient's operative eye on (b)(6) 2017.It was later explanted on (b)(6) 2018 because the lens dislocated.There was no incision enlargement, and the patient was reported as recovered.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes, returned to manufacturer on: 5/2/2018, device returned to manufacturer? yes.Device evaluation: the product was returned in its original package.Visual inspection at 10x microscope magnification was performed: lens returned cut in two pieces.Loose fibers/particles were observed on lens pieces related the handling of the unit out of a sterile environment.Residues of lubricant material were also observed on lens pieces.One of the haptic is detached.The detached haptic piece was not returned.The other haptic was observed slightly distorted.The conditions of the lens returned is consistent with a unit that has been previously handled and prepare for surgical process.The complaint issue reported could not be verified.Manufacturing record review: manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specification.There was no discrepancy found during the review.A search revealed that no additional investigations requested for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7467701
Report Number2648035-2018-00618
Device Sequence Number16462176
Product Code HQL
UDI-Device Identifier05050474528925
UDI-Public(01)05050474528925(17)220722
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/22/2022
Device Model NumberZA9003
Device Catalogue NumberZA90030155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2018
Initial Date Received by Manufacturer 04/02/2018
Supplement Date Received by Manufacturer05/18/2018
Initial Report FDA Received Date04/27/2018
Supplement Report FDA Received Date06/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERALDC30 CARTRIDGE, UNKNOWN LOT NUMBER
Outcome Attributed to Adverse Event Required Intervention;